MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 25MM; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 25MM; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Catalog Number 71332525
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that upon reviewing post op xrays immediately following closure on a primary hip replacement, it was found that one (possibly both) screws implanted during the case are disassociated with the r3 cup.Two screws were put in respectively.Each look to be intact from the post op x-ray.This suggests that the screws went through the r3 cup.Neither the fellow or attending operating applied abnormal amounts of force when implanting the screws.
 
Additional Manufacturer Narrative
The associated r3 3 hole acetabular shell and reflection spherical head cancellous screws were not made available for investigation.However, device details were provided.Thus, a review of the manufacturing records and complaint history was conducted.The review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history of the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.As devices were not returned for analysis, the failure mode cannot be determined.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.Without the return of the actual products involved, our investigation of this report is inconclusive.Our clinical evaluation noted the provided x-rays confirms the reported issue.A procedural variance, additional trauma, bone quality, body habitus, or comorbidities as contributing factors to the reported event cannot be ruled out.It is currently unknown if the patient is experiencing pain.The future impact to the patient cannot be determined.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
REF SPHER HEAD SCREW 25MM
Common Device Name
PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8417292
Report Number1020279-2019-01058
Device Sequence Number1846052
Product Code MEH
UDI-Device Identifier03596010460462
UDI-Public03596010460462
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71332525
Device Lot Number18HB00117
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date05/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1